Alert archive / Arkansas / Tornado Warnings in 2000
Tornado Warning 10, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 13, 2000, 5:27 PM CST for Lonoke County, Arkansas. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 13, 2000, 5:27 PM CST (23:27 UTC)
- Expired
- Feb 13, 2000, 6:15 PM CST
- In force
- 48 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Lonoke County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 5:35 PM CST | Hail 1 | Cabot, AR | |
| Feb 13, 5:38 PM CST | Tornado F2 | Furlow, AR | A strong tornado was spawned in western Lonoke County about 3.7 miles north of Furlow. Just as the tornado developed, it removed roof shingles from a few houses and badly damaged a farm shop. A mobile home was then demolished in the Fairview community. The w |
| Feb 13, 5:38 PM CST | Hail 0.75 | Cabot, AR | |
| Feb 13, 5:40 PM CST | Hail 0.75 | Cabot, AR | |
| Feb 13, 5:41 PM CST | Hail 1 | Cabot, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 656 m²/s²
- 0-3 km storm-relative helicity
- 708 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLIT 132327 TORLIT ARC085-140015- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 527 PM CST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... LONOKE COUNTY IN CENTRAL ARKANSAS * UNTIL 615 PM CST * AT 526 PM CST... DOPPLER WEATHER RADAR INDICATED A TORNADO 16 MILES NORTHWEST OF LONOKE OR 5 MILES WEST OF CABOT... MOVING EAST AT 40 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE... CABOT AROUND 530 PM CST... SOUTH BEND AROUND 530 PM CST... AUSTIN AROUND 530 PM CST... LONOKE AROUND 545 PM CST... CARLISLE AROUND 600 PM CST... IF YOU ARE IN THE PATH OF THIS TORNADO...HEAD INDOORS NOW. GO TO AN INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILE HOMES NOW.0 MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE ARE NO BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT BEWARE OF RISING WATER. 49/45
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 13, 3:15 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 13, 3:15 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 315 PM CST SUN FEB 13 2000 STRONG STORMS OVER EXTREME SOUTHEAST ARKANSAS WILL CONTINUE PUSING EAST INTO MS THIS EVENING. WILL LIKLEY BE OUT OF THE STATE COMPLETELY BY 22Z. MAIN FORECAST PROBLEM COMES THIS EVENING WITH THE COLD FRONT AS IT PUSHES SOUTHEAST INTO UNSTABLE AIR THAT THAT HAS WARMED INTO THE UPPER 60S AND LOWER 70S. CONVECTION HAS ALREADY BEGUN OVER WEST CENTRAL AR. THE CONCERN IS THAT A LINE (OR BROKEN LINE) OF STORMS MAY FORM ALONG THE FRONT...WITH HAIL AND A FEW WIND GUSTS POSSIBLE. H50 TEMPS FROM 18Z SOUNDING -20C SUGGEST DIME SIZE HAIL AT VIL=35 KG/SQ M. WILL HAVE TO MONITOR VIL DENSITY CLOSELY IF STORMS CONTINUE TO DEVELOP. AT ANY RATE...WILL HAVE TO GO WITH SCATTERED POPS THIS EVENING OUT AHEAD OF THE FRONT. CURRENT THINKING IS THAT ANY STORMS THAT DO ERUPT WILL DISSIPATE LATER THIS EVENING WHEN THE SURFACE HEATING IS LOST. FORECAST LOOKS HIGH AND DRY MON THROUGH TUE. WILL STAY CLOSE TO NGM MOS TEMPS...BUT WILL DISMISS ITS NIL POP FORECAST FOR TONIGHT. (45) .LIT...NONE.
In the hours before
Special weather statement, Feb 13, 1:46 PM CST, 3 hours 41 minutes before
ARZ057-065-069-132200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 146 PM CST SUN FEB 13 2000 ...TORNADO WATCH FOR EXTREME SOUTHEAST ARKANSAS UNTIL 7 PM... A TORNADO WATCH HAS BEEN ISSUED FOR A PORTION OF SOUTHEAST ARKANSAS UNTIL 7 PM THIS EVENING. THE WATCH GENERALLY COVERS THOSE LOCATIONS EAST OF A LINE FROM CROSSETT TO DUMAS TO MARIANNA. VERY WARM...MOIST AND UNSTABLE AIR IS IN PLACE AHEAD OF A POTENT UPPER LEVEL LOW PRESSURE SYSTEM LOCATED ALONG THE TEXAS OKLAHOMA BORDER. NUMEROUS SEVERE THUNDERSTORMS WILL DEVELOP AS THE UPPER LOW AND ASSOCIATED COLD FRONT HEAD EAST INTO ARKANSAS THIS AFTERNOON. A FEW TORNADOES WILL ALSO BE POSSIBLE OVER SOUTHEAST ARKANSAS. ALL OF THE SEVERE WEATHER WILL MOVE EAST OF THE MISSISSIPPI RIVER BY THIS EVENING AS THE COLD FRONT PUSHES THROUGH THE STATE. THOSE LIVING OR TRAVELING IN SOUTHEAST ARKANSAS SHOULD KEEP A CLOSE EYE ON THIS POTENTIALLY DANGEROUS SITUATION. STAY TUNBED TO NOAA WEATHER RADIO...LOCAL RADIO...NETWORK TELEVISION OR CABLE TV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 45
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:50 PM CST | Severe Thunderstorm Warning | LZK | Yell | 40 min |
| Feb 13, 4:21 PM CST | Severe Thunderstorm Warning | LZK | Conway | 59 min |
| Feb 13, 4:33 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Perry | 57 min |
| Feb 13, 5:04 PM CST | Tornado Warning | LZK | Faulkner | 61 min |
| Feb 13, 5:10 PM CST | Tornado Warning | LZK | Pulaski | 60 min |
| Feb 13, 5:52 PM CST | Tornado Warning | LZK | Prairie | 48 min |
| Feb 13, 5:54 PM CST | Severe Thunderstorm Warning | LZK | White | 46 min |
Nearby
Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.